Alert archive / Kentucky / Special Weather Statements in 2018
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 7, 2018, 4:05 PM EDT for Boone County, Kenton County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 4:05 PM EDT (20:05 UTC)
- Expired
- Aug 7, 2018, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
Counties Boone County, KY, Kenton County, KY
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229
WWUS81 KILN 072005
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
405 PM EDT TUE AUG 7 2018
KYZ090>092-095-072030-
Boone KY-Kenton KY-Gallatin KY-Grant KY-
405 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...BOONE...
NORTHWESTERN GRANT AND EASTERN GALLATIN COUNTIES UNTIL 430 PM EDT...
At 405 PM EDT, radar indicated a strong thunderstorm over Patriot,
moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Covington, Florence, Independence, Erlanger, Edgewood, Elsmere,
Taylor Mill, Walton, Crestview Hills, Oakbrook, Burlington, Union,
Crittenden, Atwood, Richwood, Ryle, Big Bone Lick, Waterloo, Steele
Bottom and Bracht.
This includes the following Interstates...
I-71 in Kentucky between mile markers 64 and 77.
I-75 in Kentucky between mile markers 166 and 184.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3884 8482 3886 8479 3888 8478 3889 8480
3890 8484 3894 8485 3905 8467 3900 8451
3880 8454 3875 8480
TIME...MOT...LOC 2005Z 236DEG 25KT 3887 8480
$$
HatzosWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:03 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 7, 4:03 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 403 PM EDT Tue Aug 7 2018 .SYNOPSIS... Multiple disturbances will work through the region through tomorrow allowing for showers and thunderstorms across the region. Mostly dry conditions are expected on Thursday, however an upper level low will keep off and on precipitation chances in place for the weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Thunderstorms will be slower to develop across northwestern portions of the forecast area where there has been more cloud cover from the MCV. Across southern and up into central portions of the region where there were more breaks in the clouds thunderstorms have developed. Dcape values are not overly high, however still expect the potential for some damaging winds. In addition, there are high precipitable water values and given storm trajectory there will be the potential for heavy rainfall and also a flash flood potential. Activity will decrease late in the evening tonight, however this break or decrease will be short lived as an upper level disturbance approaches late in the overnight hours. This will allow for an area of showers and thunderstorms to develop and move into the region. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Showers and thunderstorms will be ongoing at the start of the short term. There will then be a decrease in precipitation after the initial disturbance moves through. Another weaker disturbance will move through later in the day keeping at least some thunderstorms in the forecast. Precipitation will gradually taper off overnight. Went close to guidance for temperatures through the short term. && .LONG TERM /THURSDAY THROUGH TUESDAY/... As we head into the latter part of the work week, the upper level pattern will show a persistent ridge over the western CONUS, with mid level troughing continuing across eastern Canada and extending into the Great Lakes/Ohio Valley region. On Thursday, a weak boundary will be near our southern CWFA. This may keep a small shower/storm threat across our south, otherwise, most of the region will be dry. As we head into Friday, a weak frontal boundary will begin to drop south into the Great Lakes, bringing a chance of showers/storms to the entire region. For the weekend and into early next week, the upper level ridge out west is forecast to amplify as it pokes northeast into south central Canada. The subsequent downstream result will be a developing closed low across the Great Lakes. This will keep the chance of showers/storms going, with the best chance tied too the diurnal cycle, i.e., mid afternoon into early evening. The upper closed low may get a kicker from the west to nudge it east as we head into Tuesday, if this occurs, a brief period of s/wv ridging should develop in the wake of the departing upper level low on Tuesday, providing a return to dry weather. As for temperatures, highs in the lower to mid 80s will be common into the end of the week, followed by more upper 70s to lower 80s for the weekend into Monday. A slight rebound should occur by Tuesday. Lows will be mainly in the 60s. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... Remnant of an MCV is situated just west of KDAY. Cu have started to develop to the south and east of this feature. Expect thunderstorms to develop through the afternoon and into the early evening hours. Visibilities and cigs will be reduced at times with this activity. Precipitation will taper off to showers before dissipating later this evening. An upper level disturbance will bring an area of showers and thunderstorms to the region late in the overnight hours and into the morning daytime hours on Wednesday. MVFR and possibly IFR cigs will accompany this precipitation as well. MVFR cigs will linger into the day on Wednesday. OUTLOOK...Thunderstorms possible into Wednesday afternoon and then again Friday and Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM...Hickman AVIATION...Novak
Hazardous weather outlook, Aug 7, 4:36 AM EDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 436 AM EDT Tue Aug 7 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 436 AM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Showers and thunderstorms are likely this afternoon and evening. A few strong to severe storms will be possible, with damaging wind and locally heavy rainfall being the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 3:13 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Wilmington OH
313 PM EDT TUE AUG 7 2018
INZ080-KYZ089-090-094-095-071945-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-Grant KY-
313 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SWITZERLAND...CARROLL...
NORTHWESTERN GRANT...NORTHWESTERN OWEN AND GALLATIN COUNTIES UNTIL
345 PM EDT...
At 312 PM EDT, radar indicated a strong thunderstorm near Vevay,
moving east at 40 mph. Additional strong thunderstorms are located
near Madison, also moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Carrollton, Vevay, Warsaw, Owenton, Florence, Kentucky Speedway,
Pleasant, Glencoe, Fairview, Ghent, Sanders, Sparta, Worthville,
Prestonville, Center Square, Braytown, Langstaff and Wheatley.
This includes I-71 in Kentucky between mile markers 39 and 66.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3874 8526 3869 8520 3891 8520 3890 8498
3876 8473 3855 8477 3854 8501 3855 8500
3857 8504 3857 8507 3860 8508 3858 8521
3863 8523 3873 8533 3874 8533
TIME...MOT...LOC 1912Z 261DEG 34KT 3868 8504
HatzosSpecial weather statement, Aug 7, 3:37 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
337 PM EDT TUE AUG 7 2018
KYZ092-093-096-097-OHZ078-072000-
Pendleton KY-Kenton KY-Campbell KY-Bracken KY-Clermont OH-
337 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...NORTHWESTERN
BRACKEN...SOUTHERN CAMPBELL...NORTHERN PENDLETON AND SOUTH CENTRAL
CLERMONT COUNTIES UNTIL 400 PM EDT...
At 337 PM EDT, radar indicated a strong thunderstorm near Butler,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Falmouth, Felicity, Butler, Mentor, Moscow, Neville, Chilo, Mount
Auburn, Willow Grove, Bradford, Grants Lick, Gubser Mill,
Gardnersville, Peach Grove, Ivor, Fiskburg, Point Isabel, Johnsville,
Woolcutt and Greenwood.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3867 8450 3886 8453 3892 8413 3884 8405
3869 8411
TIME...MOT...LOC 1937Z 259DEG 35KT 3879 8430
HatzosSpecial weather statement, Aug 7, 3:38 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
338 PM EDT TUE AUG 7 2018
INZ080-KYZ090-091-094-095-072015-
Switzerland IN-Boone KY-Owen KY-Gallatin KY-Grant KY-
338 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SWITZERLAND...SOUTHERN
BOONE...GRANT...NORTHERN OWEN AND GALLATIN COUNTIES UNTIL 415 PM
EDT...
At 338 PM EDT, radar indicated a strong thunderstorm near Kentucky
Speedway, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Williamstown, Crittenden, Dry Ridge, Warsaw, Owenton, Florence,
Kentucky Speedway, Glencoe, Fairview, Sparta, Patriot,
Stewartsville, Center Square, Ryle, Northcutt, Wheatley, Steele
Bottom, Markland and New Liberty.
This includes the following Interstates...
I-71 in Kentucky between mile markers 54 and 73.
I-75 in Kentucky between mile markers 155 and 166.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3857 8497 3863 8500 3865 8497 3865 8494
3866 8494 3868 8497 3876 8502 3875 8505
3890 8511 3890 8480 3882 8461 3880 8462
3879 8458 3874 8454 3858 8459 3853 8476
TIME...MOT...LOC 1938Z 250DEG 21KT 3869 8492
HatzosSpecial weather statement, Aug 7, 3:55 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
355 PM EDT TUE AUG 7 2018
KYZ096-097-OHZ078-079-072030-
Pendleton KY-Bracken KY-Clermont OH-Brown OH-
355 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT BRACKEN...NORTHEASTERN
PENDLETON...SOUTHEASTERN CLERMONT AND SOUTHWESTERN BROWN COUNTIES
UNTIL 430 PM EDT...
At 355 PM EDT, radar indicated a strong thunderstorm near Neville,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Falmouth, Augusta, Felicity, Brooksville, Higginsport, Moscow,
Neville, Chilo, Mount Auburn, Willow Grove, Bradford, Powersville,
Peach Grove, Ivor, Johnsville, Utopia, Chatham, Woolcutt, Neave and
Berlin.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3868 8439 3884 8431 3886 8427 3886 8396
3877 8391 3868 8395 3861 8408
TIME...MOT...LOC 1955Z 272DEG 33KT 3875 8419
HatzosSpecial weather statement, Aug 7, 4:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
405 PM EDT TUE AUG 7 2018
KYZ090>092-095-072030-
Boone KY-Kenton KY-Gallatin KY-Grant KY-
405 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...BOONE...
NORTHWESTERN GRANT AND EASTERN GALLATIN COUNTIES UNTIL 430 PM EDT...
At 405 PM EDT, radar indicated a strong thunderstorm over Patriot,
moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Covington, Florence, Independence, Erlanger, Edgewood, Elsmere,
Taylor Mill, Walton, Crestview Hills, Oakbrook, Burlington, Union,
Crittenden, Atwood, Richwood, Ryle, Big Bone Lick, Waterloo, Steele
Bottom and Bracht.
This includes the following Interstates...
I-71 in Kentucky between mile markers 64 and 77.
I-75 in Kentucky between mile markers 166 and 184.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3884 8482 3886 8479 3888 8478 3889 8480
3890 8484 3894 8485 3905 8467 3900 8451
3880 8454 3875 8480
TIME...MOT...LOC 2005Z 236DEG 25KT 3887 8480
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:20 PM EDT | Special Weather Statement | ILN | Pike | 40 min |
| Aug 7, 4:50 PM EDT | Special Weather Statement | ILN | Scioto | 40 min |
| Aug 7, 5:22 PM EDT | Special Weather Statement | ILN | Ross | 23 min |
| Aug 7, 3:13 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 32 min |
| Aug 7, 3:37 PM EDT | Special Weather Statement | ILN | Pendleton | 23 min |
| Aug 7, 3:38 PM EDT | Special Weather Statement | ILN | Gallatin, Grant | 37 min |
| Aug 7, 3:52 PM EDT | Areal Flood Advisory | ILN | Boone, Carroll, Gallatin, Grant, Owen | 3 hr |
| Aug 7, 3:55 PM EDT | Special Weather Statement | ILN | Bracken, Pendleton | 35 min |
| Aug 7, 4:22 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Pendleton, Robertson | 19 min |
| Aug 7, 4:31 PM EDT | Special Weather Statement | ILN | Mason | 29 min |
| Aug 7, 6:09 PM EDT | Special Weather Statement | ILN | Greenup | 21 min |
| Aug 7, 3:00 AM EDT | Special Weather Statement | ILN | Franklin | 45 min |
Nearby
Special Weather Statements in Kentucky, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.